MAUDE Adverse Event Report: Abbott Medical STEERABLE GUIDE CATHETER; Catheter, Steerable

Abbott Medical STEERABLE GUIDE CATHETER; Catheter, Steerable
Model Number SGC0301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6)2026, a patient presented with grade 4 functional mitral regurgitation (mr), restricted posterior leaflet for a mitraclip procedure.During the procedure, physician inserted steerable guide catheter (sgc) into the left atrium.After confirming that there was no problem, guide wire and dilator was removed.Physician pumped the blood that had been extracted under negative pressure back into the left atrium.During the rinsing process of clip delivery system (cds), physician noticed that the patient's heart had stopped beating.After a brief external cardiac compression, the patient's heart resumed beating.Sgc was removed and procedure was discontinued.Patient was moved to intensive care unit.The final mr was grade 4.There were no adverse patient effects or clinically significant delays reported.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4 functional mitral regurgitation (mr), restricted posterior leaflet for a mitraclip procedure.During the procedure, physician inserted steerable guide catheter (sgc) into the left atrium.After confirming that there was no problem, guide wire and dilator was removed.Physician pumped the blood that had been extracted under negative pressure back into the left atrium.During the rinsing process of clip delivery system (cds), physician noticed that the patient's heart had stopped beating.After a brief external cardiac compression, the patient's heart resumed beating.Sgc was removed and procedure was discontinued.Patient was moved to intensive care unit.The final mr was grade 4.There were no adverse patient effects or clinically significant delays reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the cause of cardiac arrest was unable to be determined.The reported patient effects of cardiac arrest is listed in the mitraclip system instructions for use, is known possible complications associated with mitraclip procedures.The reported unexpected medical intervention were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.

Brand Name
STEERABLE GUIDE CATHETER
Common Device Name
Catheter, Steerable
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50020378
Report Number2135147-2026-05100
Device Sequence Number21477564
Product Code DRA
UDI-Device Identifier08717648216824
UDI-Public(01)08717648216824(17)270312(10)60311R1053
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSGC0301
Device Catalogue NumberSGC0301
Device Lot Number60311R1053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Supplement Date Received by Manufacturer08/20/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexUnknown